MAUDE Adverse Event Report: STRYKER SPINE-FRANCE REFLEX-HYBRID 4X14MM VARIABLE ANGLE SELF TAP.SCREW; SPINAL INTERVERTEBRAL BODY FIXATION ORTHOSIS.

STRYKER SPINE-FRANCE REFLEX-HYBRID 4X14MM VARIABLE ANGLE SELF TAP.SCREW; SPINAL INTERVERTEBRAL BODY FIXATION ORTHOSIS.
Catalog Number 48694014
Medical Device Problem Code Material Integrity Problem (2978)
Health Effect - Clinical Code No Known Impact Or Consequence To Patient (2692)
Date of Event 03/28/2016
Type of Reportable Event Malfunction
Event or Problem Description
It was reported that upon insertion of the screw with stab and grab driver, the locking clip of the screw sheared off and the screw was able to advance completely through the plate and into the vertebral body.Single barrel variable drill guide, along with the 14mm drill bit on power was used to prepare the screw hole prior to screw insertion.The screw was able to be removed.
 
Additional Manufacturer Narrative
Method: risk assessment; results: manufacturing records for this product were not reviewed because the hospital misplaced the screw and it was not returned.Conclusion: the stryker rep reported that the screw hole was prepared as recommended by the stg so the root cause cannot be determined without the parts.
 
Event or Problem Description

Brand Name
REFLEX-HYBRID 4X14MM VARIABLE ANGLE SELF TAP.SCREW
Common Device Name
SPINAL INTERVERTEBRAL BODY FIXATION ORTHOSIS.
Manufacturer (Section D)
STRYKER SPINE-FRANCE
zone industrielle de marticot
cestas 33610
FR  33610
MDR Report Key5606349
Report Number0009617544-2016-00159
Device Sequence Number45194
Product Code KWQ
UDI-Device Identifier04546540535108
UDI-Public(01)04546540535108
Combination Product (Y/N)N
Initial Reporter StateNJ
Initial Reporter CountryUS
PMA/510(K) Number
K040261
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source health professional
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 03/28/2016
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device No Information
Device Catalogue Number48694014
Device Lot NumberUNKNOWN
Was Device Available for Evaluation? No
Type of Report(Section G)FDA Requested
Initial Date Received by Manufacturer 03/28/2016
Supplement Date Received by ManufacturerNot provided
Initial Report FDA Received Date04/25/2016
Supplement Report FDA Received Date06/24/2016
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1